Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 29, 2008, 4:23 AM CDT for 5 counties in Kansas; Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 29, 2008, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 4:23 AM CDT (09:23 UTC)
- In effect from
- Apr 29, 2008, 2:00 PM CDT
- Expired
- Apr 29, 2008, 8:57 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4343 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 290923 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 323 AM MDT TUE APR 29 2008 COZ252>254-KSZ013-027-041-291800- /O.UPG.KGLD.FW.A.0009.080429T1700Z-080430T0200Z/ /O.NEW.KGLD.FW.W.0015.080429T1900Z-080430T0200Z/ /O.NEW.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY- 323 AM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AS TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON... CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD EAST OUT OF COLORADO AND INTO PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. RELATIVE HUMIDITIES WILL DECREASE TO 15 PERCENT OR LESS DURING THE AFTERNOON AND EVENING WITH OCCASIONAL WIND GUSTS OVER 25 MPH. RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ001-NEZ079-291800- /O.UPG.KGLD.FW.A.0009.080429T1700Z-080430T0200Z/ /O.NEW.KGLD.FW.W.0015.080429T1900Z-080430T0200Z/ CHEYENNE KS-DUNDY- 323 AM MDT TUE APR 29 2008 /423 AM CDT TUE APR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING. AS TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON... CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD EAST OUT OF COLORADO AND INTO PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. RELATIVE HUMIDITIES WILL DECREASE TO 15 PERCENT OR LESS DURING THE AFTERNOON AND EVENING WITH OCCASIONAL WIND GUSTS OVER 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ042-291800- /O.NEW.KGLD.FW.W.0015.080429T1900Z-080430T0200Z/ /O.NEW.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ WICHITA- 423 AM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AS TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON... CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD EAST OUT OF COLORADO AND INTO PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. RELATIVE HUMIDITIES WILL DECREASE TO 15 PERCENT OR LESS DURING THE AFTERNOON AND EVENING WITH OCCASIONAL WIND GUSTS OVER 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ014-028-029-291800- /O.NEW.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ THOMAS-LOGAN-GOVE- 423 AM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. TEMPERATURES WARMING INTO THE 80S WEDNESDAY AFTERNOON WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...ALONG WITH WINDS GUSTING TO AROUND 25 MPH...WILL CREATE POTENTIAL CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST KANSAS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LOCKHART
4 follow-up statements
000 WWUS83 KGLD 291750 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1150 AM MDT TUE APR 29 2008 COZ252>254-KSZ013-027-041-042-300200- /O.CON.KGLD.FW.W.0015.080429T1900Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-WICHITA- 1150 AM MDT TUE APR 29 2008 /1250 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STATIONARY FRONT WAS NEAR THE COLORADO AND KANSAS STATE LINE EARLY THIS AFTERNOON. WEST OF THE FRONT...WESTERLY WINDS GUSTING TO NEAR 25 MPH AND VERY LOW RELATIVE HUMIDITIES WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE ORIENTATION OF THE FRONT WILL LIMIT THE IMPACT IN KANSAS AND NEBRASKA MAINLY TO AREAS WITHIN ABOUT 10 MILES OF THE COLORADO STATE LINE. THE FRONT IS FORECAST TO MOVE EAST INTO NORTHWEST KANSAS TONIGHT. THIS WILL ALLOW THE VERY DRY CONDITIONS TO DEVELOP ONCE AGAIN ON WEDNESDAY AFTERNOON...BUT OVER A LARGER PORTION OF THE TRI STATE AREA...WHERE THE FIRE WEATHER WATCH IS POSTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ001-NEZ079-300200- /O.CON.KGLD.FW.W.0015.080429T1900Z-080430T0200Z/ CHEYENNE KS-DUNDY- 1150 AM MDT TUE APR 29 2008 /1250 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. A STATIONARY FRONT WAS NEAR THE COLORADO AND KANSAS STATE LINE EARLY THIS AFTERNOON. WEST OF THE FRONT...WESTERLY WINDS GUSTING TO NEAR 25 MPH AND VERY LOW RELATIVE HUMIDITIES WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE ORIENTATION OF THE FRONT WILL LIMIT THE IMPACT IN KANSAS AND NEBRASKA MAINLY TO AREAS WITHIN ABOUT 10 MILES OF THE COLORADO STATE LINE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ014-028-029-300200- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ THOMAS-LOGAN-GOVE- 1250 PM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. TEMPERATURES WARMING INTO THE 80S WEDNESDAY AFTERNOON WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...ALONG WITH WINDS GUSTING TO AROUND 25 MPH...WILL CREATE POTENTIAL CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST KANSAS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 24
000 WWUS83 KGLD 292016 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT TUE APR 29 2008 KSZ042-300430- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ WICHITA- 316 PM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STATIONARY FRONT HAS REMAINED NEAR THE COLORADO STATE LINE THIS AFTERNOON...AND EASTERLY WINDS HAVE KEPT RELATIVE HUMIDITY ABOVE CRITICAL VALUES. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST KANSAS TONIGHT. THIS WILL ALLOW THE VERY DRY CONDITIONS TO DEVELOP FURTHER EAST WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ001-NEZ079-292130- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ CHEYENNE KS-DUNDY- 216 PM MDT TUE APR 29 2008 /316 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A STATIONARY FRONT HAS REMAINED WEST OF THE COLORADO STATE LINE THIS AFTERNOON...AND EASTERLY WINDS HAVE KEPT RELATIVE HUMIDITY ABOVE CRITICAL VALUES. $$ COZ252>254-KSZ013-027-041-300430- /O.CON.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY- 216 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STATIONARY FRONT WAS NEAR THE COLORADO AND KANSAS STATE LINE EARLY THIS AFTERNOON. AT 2 PM MDT IT WAS ALONG A LINE FROM CLARKVILLE COLORADO SOUTHEAST TO KANORADO AND TRIBUNE IN EXTREME NORTHWEST KANSAS. THE FRONT SHOWED LITTLE IF ANY MOVEMENT. WEST OF THAT LINE...WESTERLY WINDS GUSTING TO NEAR 25 MPH AT TIMES WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. EAST OF THAT LINE...RELATIVE HUMIDITY VALUES WILL GRADUALLY INCREASE AND FOR THE MOST PART STAY JUST ABOVE 15% WITH EASTERLY WINDS. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST KANSAS TONIGHT. THIS WILL ALLOW THE VERY DRY CONDITIONS TO DEVELOP ONCE AGAIN ON WEDNESDAY AFTERNOON...BUT OVER A LARGER PORTION OF THE TRI STATE AREA...WHERE THE FIRE WEATHER WATCH IS POSTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ014-028-029-300430- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ THOMAS-LOGAN-GOVE- 316 PM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. TEMPERATURES WARMING INTO THE 80S WEDNESDAY AFTERNOON WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...ALONG WITH WINDS GUSTING TO AROUND 25 MPH...WILL CREATE POTENTIAL CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST KANSAS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KGLD 292246 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 446 PM MDT TUE APR 29 2008 KSZ013-300215- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ SHERMAN- 446 PM MDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. MORE HUMID AIR HAS MOVED INTO THE AREA AS A FRONTAL BOUNDARY AS SHIFTED WEST OUT OF SHERMAN COUNTY. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. RELATIVE HUMIDITIES WILL FALL TO 10 PERCENT OR LESS OVER THE AREA TOMORROW. THE DRY CONDITONS AND GUSTY WESTERLY WINDS WILL ONCE AGAIN CREATE THE POTENTIAL FOR CRITICAL FIRE DANGER. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ252>254-KSZ027-041-300215- /O.CON.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-WALLACE-GREELEY- 446 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STATIONARY FRONT WAS NEAR THE COLORADO AND KANSAS STATE LINE EARLY THIS AFTERNOON. AT 430 PM MDT IT WAS ALONG THE SHERMAN AND KIT CARSON COUNTY LINE...STRECHING SOUTHEAST THROUGH SHARON SPRINGS AND LEOTI. THE FRONT WAS SLOWLY DRIFTING TO THE WEST. ON THE WEST SIDE OF THIS FRONT...RELATIVE HUMIDITIES OF 10-15 PERCENT WILL CONTINUE THROUGH THE EARLY EVENING WITH SOUTHERLY WINDS GUSTING TO AROUND 25 MPH AT TIMES. ON THE EAST SIDE OF THE FRONT WINDS WILL SHIFT TO THE SOUTHEAST AND INCREASE TO 15 TO 20 MPH...BUT RELATIVE HUMIDITES WILL BEE IN THE 20 TO 25 PERCENT RANGE. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST KANSAS TONIGHT. THIS WILL ALLOW THE VERY DRY CONDITIONS TO DEVELOP ONCE AGAIN ON WEDNESDAY AFTERNOON...BUT OVER A LARGER PORTION OF THE TRI STATE AREA...WHERE THE FIRE WEATHER WATCH IS POSTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ014-028-029-042-300215- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ THOMAS-LOGAN-GOVE-WICHITA- 546 PM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STATIONARY FRONT HAS REMAINED NEAR THE COLORADO STATE LINE THIS AFTERNOON...AND EASTERLY WINDS HAVE KEPT RELATIVE HUMIDITY ABOVE CRITICAL VALUES. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST KANSAS TONIGHT. THIS WILL ALLOW THE VERY DRY CONDITIONS TO DEVELOP FURTHER EAST WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KGLD 300157 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT TUE APR 29 2008 COZ253-254-KSZ027-041-301200- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.NEW.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY- 757 PM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR TUESDAY EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE COMBINATION OF VERY LOW HUMIDITIES AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-301200- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA- 757 PM MDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ028-042-301200- /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.NEW.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ LOGAN-WICHITA- 857 PM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE COMBINATION OF VERY LOW HUMIDITIES AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ001-002-015-NEZ079-301200- /O.EXA.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ CHEYENNE KS-RAWLINS-SHERIDAN-DUNDY- 757 PM MDT TUE APR 29 2008 /857 PM CDT TUE APR 29 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ013-014-029-301200- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ SHERMAN-THOMAS-GOVE- 757 PM MDT TUE APR 29 2008 /857 PM CDT TUE APR 29 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JRM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 29, 12:07 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 29, 12:07 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1107 PM MDT MON APR 28 2008
.DISCUSSION...
242 PM MDT MON APR 28 2008
FORECAST PROBLEMS WILL BE HIGH TEMPERATURES/FIRE WEATHER CONCERNS
TUESDAY AND WEDNESDAY...AND THE CHANCE/ONSET OF PRECIPITATION
WEDNESDAY NIGHT THROUGH THE BEGINNING OF NEXT WEEK. SATELLITE
CONTINUING TO SHOWING A VERY AMPLIFIED PATTERN FROM THE CENTRAL
PACIFIC INTO THE WESTERN ATLANTIC.
MODELS WERE CLOSE IN THEIR INITIALIZATION. WILL PLAN ON USING A
BLEND OF MODEL OUTPUT AND PERSISTANCE/REALITY.
TONIGHT/TUESDAY...HAVE BEEN GOING BACK AND FORTH ABOUT FIRE WEATHER
CONCERN FOR TUESDAY. HAD A SMALL RED FLAG WARNING TODAY WITH A FEW
PLACES REACHING CRITERIA. RHS WILL NOT BE THE PROBLEM. WIND WILL BE
MARGINAL LIKE TODAY...BUT IF WE MIX LIKE WE DID TODAY...WINDS COULD
GET NEAR OR SLIGHTLY ABOVE 20 KNOTS. DUE TO THE MARGINAL NATURE OF
THE WIND...DUE FEEL COMFORTABLE IN ISSUING A RED FLAG WARNING.
BECAUSE OF THAT AND TO AVOID CONFUSION WITH CURRENT RFW...WILL
ISSUE A WATCH FOR COLORADO AND ONE TIER OF COUNTIES OVER FROM THE
COLORADO BORDER. CREWS DURING THE NIGHT CAN ASSESS THE NEED FOR
UPGRADING. CURRENT MAX TEMPERATURES OFF OF NEW GUIDANCE LOOKED
REASONABLE AND CLOSE TO CURRENT FORECAST SO JUST TWEEKED.
TUESDAY NIGHT/WEDNESDAY...TEMPERATURES WILL BE EVEN WARMER ON
WEDNESDAY AND PLAN ON GOING NEAR THE WARMER GUIDANCE. WILL HAVE A
LITTLE BETTER CHANCE TO REACH RED FLAG CRITERIA ON THIS DAY WITH
THE WINDS BEING THE MOST IFFY PART. MODELS ARE DIFFERENT ON WIND
SOLUTIONS WHICH RAISES UNCERTAINTY. MODEL SOUNDINGS SUPPORT KEEPING
THE DAY DRY DESPITE THE MAV/GFS WANTING TO PUT LOW POPS IN.
WEDNESDAY NIGHT/THURSDAY...STILL NOT EXCITED ABOUT PRECIPITATION
CHANCES ON WEDNESDAY NIGHT. MOISTURE GETS BETTER BEHIND THE FRONT
AND THE UPPER LIFT COMES IN LATER. WILL PROBABLY LEAVE SLIGHT
CHANCE TO LOW CHANCE IN THE NORTHWEST HALF DURING THE LATER HALF OF
THE NIGHT.
MODELS HAVE SLOWED DOWN ARRIVAL OF SYSTEM AND HAVE PUT IT A LITTLE
FURTHER NORTH...WHICH I AM NOT SOLD ON YET. BEST CHANCE OF
PRECIPITATION LOOKS TO BE IN THE NORTHWEST HALF WHICH CURRENT
FORECAST CAPTURES NICELY AND ONLY DID MINOR TWEEKS. FRONT LOOKS TO
HAVE PUSHED THROUGH VERY LATE IN THE NIGHT OR EARLY IN THE DAY.
MODEL GUIDANCE HAS COOLED TEMPERATURES OFF WITH HIGHS BEING REACHED
BEFORE 18Z. SO COOLED OFF ACCORDINGLY.
THURSDAY NIGHT THROUGH MONDAY...GOOD LUCK IN GETTING THIS PERIOD
FIGURED OUT...NOT ONLY WITH THE INITIAL SYSTEM...BUT WHAT IS GOING
TO HAPPEN WITH THE SECOND SYSTEM AT THE BEGINNING OF NEXT WEEK. THAT
ALL DEPENDS HOW THIS WEEKS SYSTEM EVOLVES. MODELS AND ENSEMBLES
TENDED TO MOVE THINGS A LITTLE NORTH FROM MODEL RUNS 24 HOURS AGO.
HOWEVER...ESSENTIALLY THE SAME PATTERN SEEMS TO BE DEPICTED DURING
THIS WHOLE TIME.
THE GFS 06Z LOOKS TOO PROGRESSIVE AND TOO FAR NORTH CONSIDERING
THE RIDGING ON BOTH SIDES OF THIS UPPER TROUGH AND THE STRONGER JET
BEHIND THIS FIRST SYSTEM. THE ECMWF AND CANADIAN ARE VERY CLOSE IN
SPEED AND POSITION WITH THE CANADIAN A LITTLE SLOWER AND FURTHER
SOUTH. CURREENT UKMET IS FURTHER SOUTH AND SLOWER STILL. IF IT IS
RIGHT...IT WILL BE COOLER AND WETTER LONGER. WHAT IS NOW INTERESTING
IS THAT THE 12Z GFS IS SLOWING DOWN DESPITE STILL BEING A LITTLE
FURTHER NORTH. THE SLOWING TREND IS WHAT OTHER MODELS HAVE BEEN
SHOWING. AS IT STANDS NOW...WILL GO WITH A BLEND OF ECMWF/CANADIAN
WHICH HAVE BEEN THE MOST CONSISTENT AND IS ALSO CLOSE TO THE HPC
BLEND. BASED ON THIS...THE BEST CHANCE OF PRECIPITATION WILL BE
THURSDAY NIGHT AND FRIDAY...IF NOTHING ELSE CHANGES.
LEFT THURSDAY PRECIPITATION FORECAST ALONE AND RAISED THURSDAY NIGHT
AND FRIDAYS POPS BASED ON STILL BEING IN GOOD WRAP AROUND AND ALSO TO
BLEND WITH NEIGHBORS. LOOKS TO BE LINGERING RAIN FRIDAY NIGHT AND DRY
ON SATURDAY. PATTERN AND FORECAST GET EVEN MORE CONFUSING FOR SUNDAY
AND MONDAY IF THAT IS POSSIBLE. THE GFS AND ECMWF ARE COMPLETELY OUT
OF PHASE. LIKE HPC DEPICTION OF THE NEXT TROUGH WHICH FITS CLOSER TO
THE ECMWF. HOWEVER...BASED ON RIDGING AND JET BEHIND THIS SYSTEM...
ECMWF MAY EVEN BE TOO FAST. BASED ON THAT...IT IS POSSIBLE TO GET
SOME KIND OF PRECIPITATION SUNDAY NIGHT AND MONDAY SO PUT IN SLIGHT
CHANCE OF SHOWERS SINCE INSTABILITY LOOKS TO BE LACKING. TENDED TO
STAY COOLER THAN GUIDANCE INITIALLY THEN JUST BLENDED WITH NEIGHBORS
AFTER THAT SINCE DO NOT HAVE A GOOD FEEL.
THANKS TO ALL FOR COLLABORATION.
BULLER
&&
.AVIATION...
1103 PM MDT MON APR 28 2008
VFR CONDTIONS EXPECTED THROUGH THE PERIOD. SOME LLWS WILL CONTINUE
TO IMPACT KGLD AREA THROUGH 12Z AS VWP HAS BEEN INDICATING A
40-60KT LLJ ACROSS THE AREA. MAY SEE SOME FOG AND LOW STRATUS
DEVELOP ALONG FRONTAL ZONE OVERNIGHT...BUT AT THIS TIME THAT LOOKS
LIKE IT WILL SET UP BETWEEN KGLD AND KMCK AND CONFIDENCE TOO LOW
AT THISPOINT TO PUT IN TAFS
JRM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM 11 AM MDT /NOON CDT/ TUESDAY THROUGH
TUESDAY EVENING FOR KSZ001-013-027-041.
NE...FIRE WEATHER WATCH FROM 11 AM MDT TUESDAY THROUGH TUESDAY
EVENING FOR NEZ079.
CO...FIRE WEATHER WATCH FROM 11 AM MDT TUESDAY THROUGH TUESDAY
EVENING FOR COZ252>254.
&&
WFO GOODLANDHazardous weather outlook, Apr 28, 5:02 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 402 PM MDT MON APR 28 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 402 PM MDT MON APR 28 2008 /502 PM CDT MON APR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM AND DRY CONDITIONS THIS AFTERNOON WILL COMBINE WITH OCCASIONAL WIND GUSTS TO 30 MPH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST PORTION OF THE TRI STATE AREA. A RED FLAG WARNING HAS BEEN ISSUED FOR AREAS GENERALLY SOUTHWEST OF A BURLINGTON TO LEOTI LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE COUNTIES ALONG THE COLORADO STATE LINE. DRY CONDITIONS WITH INCREASING WINDS AND VERY WARM TEMPERATURES WEDNESDAY WILL ONCE AGAIN PRODUCE AN ELEVATED FIRE DANGER ACROSS PORTIONS OF THE TRI-STATE REGION. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE TRI-STATE REGION. CLOUD TO GROUND LIGHTNING IS THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT MAY DEVELOP. VERY WINDY CONDITIONS ARE POSSIBLE TOWARDS THE END OF THE WEEK AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:23 AM CDT | Fire Weather Watch | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 27 hr |
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.